It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board

  • A Cure for Lexapro Withdrawal

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 05-14-2004, 07:35 PM   #1
    Roger16
    Newbie
     
    Roger16's Avatar
     
    Join Date: May 2004
    Posts: 2
    Roger16 HB User
    A Cure for Lexapro Withdrawal

    I talked to a wonderful doctor a few weeks back and he provided me with the key to ending my lexapro withdrawal symptoms. He said that everything I had been experiencing--the vertigo, dizziness, light-headedness, etc.--was likely the result of a fluid imbalance. He asked me if I consumed diuretics (caffeine products, wine, chocolate, etc.), especially those that are also stimulants (caffeinated coffee, tea, soda), on a regular basis. I said, "yes, all the time." And he explained that all of those things lead to a fluid imbalance in the body, which includes the brain!, and that such a fluid imbalance is likely responsible for the feelings of dizziness, almost passing out (especially when I first get up from lying down). He told me to cut these products out of my diet as much as possible, hydrate my body with water and other good fluids, and that the symptoms should improve. I have to admit that I was skeptical. What he said made sense, but it sounded too simple. "You mean," I said to myself, "I don't have to take some other drug, or spend a lot of money--all I have to do is drink more water and cut out caffeinated coffee, tea, wine, and chocolate." Well, I quit them all "cold turkey" and I was amazed to find that in only a couple of days I was back to my old self. It's been a little more than 3 weeks, and the old symptoms--the feeling like crap, the vertigo, the dizziness, etc.--have not returned. And then I started to think--about how all of these products were ways that I used to pick myself up in the morning and throughout the day. Caffeine and lexapro were doing a number on me; but now it's all over! I'm not going to lie and say that I haven't tried coffee and the other products here and there--I have, but I have seriosuly limited my intake and I only take them when I absolutely have to. So, I just thought I'd pass this wonderful news and true medical wisdom on to the rest of you, and I really hope it helps. I haven't experienced Paxil withdrawal, which everyone tells me is much worse, but maybe the same sort of thing is going on. By the way the doctor was a regular M.D., not a naturalist or homeopath, which is truly amazing: he was actually more concerned about my health than about pumping me with more drugs and getting richer.

     
    Sponsors Lightbulb
       
    Old 05-15-2004, 07:27 AM   #2
    Crossbow
    Senior Veteran
    (female)
     
    Crossbow's Avatar
     
    Join Date: Jan 2004
    Posts: 1,191
    Crossbow HB User
    Re: A Cure for Lexapro Withdrawal

    Caffiene and stuff will definitely make it worse, but cutting them out won't necessarily stop the side effects. You do need to stay hydrated. But the withdrawal symptoms only last a week anyway.
    __________________
    Choose the devil you don't know.

     
    Old 05-16-2004, 09:12 AM   #3
    ZFREEIN2003
    Member
     
    ZFREEIN2003's Avatar
     
    Join Date: Aug 2003
    Posts: 53
    ZFREEIN2003 HB User
    Re: A Cure for Lexapro Withdrawal

    But the withdrawal symptoms only last a week anyway.

    I am surprised to see a senior veteran of these boards make such a inaccurate and blanket statement. The truth is that withdrawals do vary from person to person and the extent of the withdrawals depend on how long you have been on the drug and how much you have been taking. If everyone was cut from the same cookie mold than the above statement would be true; however, because each individual is different, so will he or she's withdrawals from any med.

    Roger -- I did notice that drinking more water has definitely helped with the withdrawals. I hadn't know about the caffeine effect, but I think in the back of my mind I was entertaining the possibility that caffeine could be making my "rushes" or "zaps" worse. I'm going to take your doc's advise and give it a whirl!

    Z

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Lexapro and Zoloft Help Northerone Panic Disorders 1 01-07-2007 03:03 PM
    Wellbutrin Surges? Wagon Daddy Bipolar Disorder 7 10-19-2006 03:57 PM
    lexapro withdrawal and my crappy psychatrist sseexxyy1 Mental Health 1 08-24-2006 01:49 PM
    Lexapro and Wellbutrin - switching and withdrawal mjewell Depression 6 05-26-2006 11:54 AM
    Lexapro questions angel2005 Anxiety 2 12-16-2005 10:42 PM
    Lexapro Withdrawal?? eco22 Anxiety 5 11-26-2005 07:15 AM
    Withdrawal from Lexapro? Weird lightheadedness and numb sensations. sealover Depression 3 06-04-2005 05:29 PM
    Lexapro lori j Depression 32 10-20-2004 01:19 PM
    Lexapro side effects and withdrawal wantinganswers Depression 7 07-15-2003 04:17 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 05:06 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!